| Catalog Number |
286750083 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
10/03/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the surgeon performed a plif (l5/s1) for degenerative disease.During the surgery, a tip of the screwdriver broke and was left in the set screw when the surgeon added compression.The surgeon broke the set screw with a metal cutter.The rod, screw, and set screw were replaced and the surgery was completed successfully within 30 minutes of delay.No further information is available.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d9, h4.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned sample revealed that the viper prime comp driver, x25 was broken from the hexagonal tip.The broken fragment was not returned for evaluation.The observed condition of the device is consistent with a component failure that was caused by exposure to unintended forces like overtightening the device while assemblance; or by assembling the device in a misaligned position.Properly handling and attention to the approved use of the device diminishes the risk of failure.A dimensional inspection was not performed since it was not applicable to the complaint condition.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the viper prime comp driver, x25 would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to component failure, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: sterile part: 286750083.Sterile lot no: km962697.Release to warehouse date: 09 nov 2023.Qty-(b)(4).Supplier: depuy synthes sales, inc.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.